Alert archive / Oregon / Gale Warnings in 2015

Gale Warning 41, NWS Medford, OR

October 21, 2015

NWS Medford, OR issued this gale warning at Oct 21, 2015, 2:50 PM PDT. It took effect at Oct 22, 2015, 5:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2015, 2:50 PM PDT (21:50 UTC)
In effect from
Oct 22, 2015, 5:00 AM PDT
Expired
Oct 22, 2015, 3:00 PM PDT
In force
10 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WHUS76 KMFR 212150
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PDT WED OCT 21 2015

PZZ376-221100-
/O.EXT.KMFR.SW.Y.0246.000000T0000Z-151022T1200Z/
/O.CON.KMFR.SC.Y.0018.000000T0000Z-151023T0600Z/
/O.UPG.KMFR.GL.A.0031.151022T1800Z-151023T0600Z/
/O.NEW.KMFR.GL.W.0041.151022T1200Z-151023T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
250 PM PDT WED OCT 21 2015

...GALE WARNING IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL
5 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. 

* WINDS: NORTH 20 TO 30 KT...WITH GUSTS TO 40 KT INTO THURSDAY
  MORNING...THEN INCREASING TO PEAK STRENGTH OF 25 TO 35 KT WITH
  GUSTS TO 45 KT THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* SEAS: STEEP WIND DRIVEN SEAS OF 8 TO 10 FEET...BUILDING TO A 
  PEAK OF 11 TO 13 FEET THURSDAY AFTERNOON AND EVENING.

* AREAS AFFECTED: SMALL CRAFT ADVISORY WINDS AND SEAS ARE EXPECTED
  IN ALL AREAS THIS EVENING WITH STRONGEST CONDITIONS SOUTH OF
  GOLD BEACH. GALES AND HAZARDOUS SEAS ARE EXPECTED SOUTH OF GOLD
  BEACH THURSDAY MORNING THROUGH THURSDAY EVENING SOUTH OF GOLD
  BEACH. 

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-221100-
/O.CON.KMFR.SW.Y.0246.000000T0000Z-151023T0600Z/
/O.CON.KMFR.SC.Y.0018.151022T0000Z-151023T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
250 PM PDT WED OCT 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
11 PM PDT THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 11 PM PDT THURSDAY. 

* WINDS: NORTH INCREASING TO 15 TO 25 KTS THIS AFTERNOON AND
  CONTINUING INTO THURSDAY EVENING.

* SEAS: STEEP INCREASING TO 6 TO 8 FEET THIS AFTERNOON... BUILDING
  TO A PEAK OF 9 TO 11 FEET THURSDAY AFTERNOON AND EVENING.

* AREAS AFFECTED: SMALL CRAFT ADVISORY SEAS WILL IMPACT ALL BUT 
  THE MOST SHELTERED NEAR SHORE WATERS. SMALL CRAFT WINDS ARE 
  EXPECTED BEYOND 5 NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-221100-
/O.CON.KMFR.SC.Y.0018.151022T0000Z-151023T0600Z/
/O.CON.KMFR.SW.Y.0246.151022T0000Z-151023T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
250 PM PDT WED OCT 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 11 PM PDT THURSDAY. 

* WINDS: NORTH INCREASING TO 20 TO 25 KTS LATE THIS AFTERNOON 
  THROUGH THURSDAY EVENING. 

* SEAS: STEEP WIND DRIVEN SEAS INCREASING TO 7 TO 9 FEET THIS
  AFTERNOON INTO TONIGHT...THEN BUILDING TO A PEAK OF 11 TO 13
  FEET THURSDAY AFTERNOON AND EVENING.

* AREAS AFFECTED: IN ZONE 350...THE STRONGEST WINDS WILL BE 
  SOUTH OF BANDON AND 5 NM FROM SHORE. SMALL CRAFT FOR SEAS ARE 
  EXPECTED TO BE SOUTH OF CAPE ARAGO AND 7 NM FROM SHORE THIS 
  EVENING INTO THURSDAY MORNING...THEN SPREAD ACROSS THE ZONE 
  THURSDAY AFTERNOON EXCEPT THE MOST SHELTERED NEAR SHORE 
  WATERS. IN ZONE 370...THE STRONGEST WINDS ARE EXPECTED TO BE 
  SOUTH OF BANDON THIS AFTERNOON INTO THURSDAY MORNING...THEN 
  SOUTH OF CAPE ARAGO THURSDAY AFTERNOON THROUGH THURSDAY 
  EVENING. SMALL CRAFT FOR SEAS ARE EXPECTED FROM COOS BAY SOUTH 
  THIS EVENING... THEN SPREAD NORTH OVER THE ENTIRE AREA 
  THURSDAY AFTERNOON. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
871 
WHUS76 KMFR 220946
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
246 AM PDT THU OCT 22 2015

PZZ376-222315-
/O.CON.KMFR.SC.Y.0018.000000T0000Z-151023T0600Z/
/O.CON.KMFR.SW.Y.0246.000000T0000Z-151022T1200Z/
/O.CON.KMFR.GL.W.0041.151022T1200Z-151023T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
246 AM PDT THU OCT 22 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. 

* WINDS: NORTH 25 TO 35 KT WITH GUSTS TO 45 KT THROUGH THIS
  EVENING. WINDS WILL GRADUALLY DECREASE TONIGHT. 

* SEAS: STEEP WIND DRIVEN 12 TO 14 FEET THIS AFTERNOON AND
  EVENING. SEAS WILL GRADUALLY DECREASE TONIGHT. 

* AREAS AFFECTED: GALES AND HAZARDOUS SEAS ARE EXPECTED SOUTH OF
  PORT ORFORD THROUGH THIS EVENING. ELSEWHERE SMALL CRAFT
  CONDITIONS ARE EXPECTED.  

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-356-370-222315-
/O.CON.KMFR.SC.Y.0018.000000T0000Z-151023T0600Z/
/O.CON.KMFR.SW.Y.0246.000000T0000Z-151023T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
246 AM PDT THU OCT 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: NORTH 15 TO 25 KTS THROUGH THIS EVENING. WINDS WILL
  GRADUALLY DECREASE TONIGHT. 

* SEAS: STEEP INCREASING 9 TO 12 FEET... BUILDING TO A PEAK OF 10
  TO 11 FEET THIS AFTERNOON AND EVENING. 

* AREAS AFFECTED: IN ZONE 370...SMALL CRAFT ADVISORY FOR SEAS WILL
  AFFECT ALL AREAS. SMALL CRAFT FOR WINDS WILL AFFECT ALL AREAS,
  EXCEPT FOR THE NORTHWEST PART OF THE AREA. IN ZONE 350...SMALL
  CRAFT FOR SEAS WILL AFFECT ALL AREAS. SMALL CRAFT FOR WINDS WILL
  AFFECT AREAS 5 NM FROM SHORE SOUTH OF CAPE ARGO. IN ZONE
  356...SMALL CRAFT ADVISORY SEAS WILL IMPACT ALL BUT THE MOST
  SHELTERED NEAR SHORE WATERS. SMALL CRAFT WINDS ARE 
  EXPECTED BEYOND 5 NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
579 
WHUS76 KMFR 222200
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PDT THU OCT 22 2015

DEFAULT OVERVIEW SECTION
PZZ376-231100-
/O.CAN.KMFR.GL.W.0041.000000T0000Z-151023T0600Z/
/O.NEW.KMFR.SC.Y.0019.151023T0000Z-151023T1800Z/
/O.UPG.KMFR.SC.Y.0018.000000T0000Z-151023T0600Z/
/O.NEW.KMFR.GL.W.0042.151023T0000Z-151023T0600Z/
/O.NEW.KMFR.SE.W.0050.151023T0600Z-151023T1800Z/
/O.NEW.KMFR.SW.Y.0247.151023T0600Z-151024T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
300 PM PDT THU OCT 22 2015

...GALE WARNING AND IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS
SEAS WARNING IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
FRIDAY.

IN ADDITION...A SMALL CRAFT ADVISORY AND A SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT UNTIL 11 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS IN EFFECT FROM 11PM THIS EVENING TO 5 PM PDT
FRIDAY.

* WINDS: NORTH 25 TO 35 KT WITH GUSTS TO 45 KT THROUGH THIS
  EVENING. WINDS WILL GRADUALLY DECREASE TONIGHT THROUGH FRIDAY.

* SEAS: STEEP WIND DRIVEN 12 TO 15 FEET THIS AFTERNOON AND
  EVENING. SEAS WILL GRADUALLY DECREASE TONIGHT THROUGH FRIDAY.

* AREAS AFFECTED: GALES AND HAZARDOUS SEAS ARE EXPECTED SOUTH OF
  PORT ORFORD THROUGH THIS EVENING UNTIL 11 PM. ELSEWHERE SMALL
  CRAFT CONDITIONS ARE EXPECTED.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-356-370-231100-
/O.CAN.KMFR.SC.Y.0018.000000T0000Z-151023T0600Z/
/O.CAN.KMFR.SW.Y.0246.000000T0000Z-151023T0600Z/
/O.NEW.KMFR.SC.Y.0019.151023T0000Z-151023T0600Z/
/O.NEW.KMFR.SW.Y.0247.151023T0000Z-151024T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
300 PM PDT THU OCT 22 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL
5 PM PDT FRIDAY. 

* WINDS: NORTH 15 TO 25 KTS THROUGH THIS EVENING. WINDS WILL 
  GRADUALLY DECREASE TONIGHT. 

* SEAS: STEEP INCREASING 9 TO 12 FEET... BUILDING TO A PEAK OF
  10 TO 11 FEET THIS AFTERNOON AND EVENING. 

* AREAS AFFECTED: FOR NOW UNTIL 11 PM SMALL CRAFT FOR WINDS AND
  WAVES WILL AFFECT THE INNER AND OUTER WATERS... EXCEPT FOR AREAS
  WITHIN 5 NM OF SHORE. AFTER 11 PM FRIDAY... SOUTH OF PORT ORFORD
  AND AREAS FARTHER THAN 10 NM FROM SHORE WILL STILL SEE SMALL
  CRAFT FOR WINDS AND WAVES... OTHERWISE SMALL CRAFT FOR WAVES
  WILL CONTINUE ELSEWHERE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 21, 2:24 PM PDT, 26 minutes earlier.

Area forecast discussion, Oct 21, 2:24 PM PDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
224 PM PDT WED OCT 21 2015

.DISCUSSION...AFTER A FOGGY MORNING OVER THE WEST SIDE VALLEYS,
SKIES HAVE CLEARED EVERYWHERE EXCEPT THE UMPQUA BASIN. SATELLITE
SHOWS THE STRATUS BEING ERODED FROM THE EDGES, BUT IT MAY NOT
CLEAR ENTIRELY THIS AFTERNOON. EVEN IF IT DOES, THERE WILL STILL
BE PLENTY OF MOISTURE LEFT FOR FOG TO REFORM TONIGHT AS LONG AS
CLOUDS FROM AN APPROACHING FRONT DON'T GET THERE FIRST.

THE AFOREMENTIONED FRONT IS ENTERING THE COASTAL WATERS THIS
AFTERNOON, BUT IT IS ALREADY WEAK AND GETTING WEAKER. IT WILL
SPLIT AS IT MOVES ONSHORE TONIGHT, AND AS A RESULT, LITTLE TO NO
RAIN IS EXPECTED. WE WILL SEE A MARINE PUSH WHICH SHOULD BRING
CLOUDS TO MUCH OF THE WEST SIDE BY TOMORROW MORNING, AND WE MAY
SQUEEZE OUT A FEW SHOWERS OR SOME DRIZZLE OVER THE COASTAL
MOUNTAINS, BUT THAT SHOULD BE IT. SKIES OVER THE WEST SIDE WILL
CLEAR OUT TOMORROW AFTERNOON AND PROBABLY A LITTLE SOONER THAN
TODAY DUE TO INCREASED MIXING ASSOCIATED WITH THE FRONT. THE FRONT
WILL LIKELY NOT EVEN BE NOTICEABLE AS IT CROSSES THE EAST SIDE
TOMORROW.

CLEAR SKIES, LIGHT WINDS, AND A COOLER AIRMASS IS EXPECTED TO
LEAD TO A CHILLY NIGHT THURSDAY NIGHT INTO FRIDAY. IT MAY BE COLD
ENOUGH FOR FROST IN THE ROGUE, ILLINOIS, AND SHASTA VALLEYS FRIDAY
MORNING. IF GUIDANCE CONTINUES TO SHOW THESE COLD TEMPERATURES,
WE'LL HAVE TO CONSIDER A FROST ADVISORY FOR THESE AREAS. THE
DECISION ON THAT WILL COME TONIGHT OR TOMORROW, BUT PEOPLE ON THE
WEST SIDE SHOULD START TO THINK ABOUT PROTECTING ANY REMAINING
VEGETATION THAT IS SENSITIVE TO COLD. THE REST OF FRIDAY LOOKS
QUIET AND DRY.

THIS WEEKEND IS WHEN THE FORECAST GETS TRICKY. SATELLITE SHOWS A
PRETTY GOOD LOOKING SYSTEM OUT BETWEEN 150W AND 160W THIS
AFTERNOON, WHICH IS EXPECTED TO APPROACH THE COAST THIS WEEKEND.
THE MODELS CONTINUE TO DIFFER IN THE TIMING AND STRENGTH OF THE
SYSTEM. THE GFS IS FASTER AND STRONGER AND BRINGS A SUB-1000 MB
LOW INSIDE 130W SATURDAY AND THEN BRINGS IT INLAND SUNDAY WITH A
FAIRLY WIDESPREAD RAIN EVENT. THE ECMWF (AND CANADIAN) SHOW A
WEAKER LOW APPROACHING THE COAST SUNDAY AND THEN FALLING APART
OFFSHORE WITH RAIN NEVER REALLY MOVING MUCH INLAND. LITTLE CHANGE
WAS MADE TO THE GOING FORECAST OVER THE WEEKEND, BUT DUE TO
GREATER SPREAD AND LOWER CONFIDENCE IN THE GFS, WE CONTINUE TO
PREFER THE ECMWF SOLUTION.

ALL INDICATIONS CONTINUE TO BE THAT WE WILL ENTER A PERIOD OF
WETTER WEATHER NEXT WEEK, ESPECIALLY BY MID WEEK, AND ESPECIALLY
IF MOISTURE FROM HURRICANE OLAF GETS ENTRAINED AS ADVERTISED. THE
DETERMINISTIC AND CLIMATE MODELS ALL SHOW THIS, AND POPS WERE
RAISED CONSIDERABLY BY THE MIDDLE OF NEXT WEEK. -WRIGHT

&&

.AVIATION...FOR THE 21/18Z TAF CYCLE...MOST TERMINALS ARE VFR AT
THIS TIME...EXCEPT THE UMPQUA VALLEY WHICH IS HANGING ON TO MVFR
CEILINGS. THERE WILL BE A BRIEF BREAK IN CLOUDS IN THE UMPQUA BEFORE
THEY RETURN THIS EVENING. TONIGHT...CONFIDENCE IS NOT AS HIGH AS
YESTERDAY FOR HAVING WIDESPREAD OVERNIGHT LIFR CONDITIONS IN THE
ROGUE AND ILLINOIS VALLEYS...ESPECIALLY GIVEN EXPECTED INCREASING
HIGH CLOUDS. HOWEVER...WE THINK ENOUGH LINGERING LOW LEVEL MOISTURE
SHOULD HELP GENERATE LOW CEILINGS AND SOME FOG AGAIN TONIGHT. AT THE
COAST THERE IS HIGHER CONFIDENCE FOR IFR CONDITIONS THIS EVENING
THROUGH THE OVERNIGHT HOURS. SK

&&

.MARINE...UPDATED 830 AM PDT WEDNESDAY, 21 OCT 2015...A WEAK COLD
FRONT WILL MOVE THROUGH THE WATERS TODAY. THE THERMAL TROUGH WILL
WEAKEN AND W3INDS WILL BRIEFLY DIMINISH. OFFSHORE HIGH PRESSURE AND
THE THERMAL TROUGH WILL STRENGTHEN THIS EVENING THROUGH THURSDAY
EVENING IN THE WAKE OF THE FRONT. NORTH WINDS WILL INCREASE WITH LOW
END GALES AND HAZARDOUS SEAS POSSIBLE OVER THE SOUTHERN WATERS LATE
THURSDAY MORNING THROUGH THURSDAY EVENING. MODELS SHOW WINDS AND
SEAS PEAKING LATE THURSDAY AFTERNOON INTO THURSDAY EVENING, THEN
BOTH WILL DIMINISH THURSDAY NIGHT INTO FRIDAY AS THE THERMAL TROUGH
GRADUALLY WEAKENS. THE OPERATIONAL EC AND GFS CONTINUE TO SHOW
DIFFERENT SOLUTIONS THIS WEEKEND. HOWEVER BOTH HAVE TRENDED WEAKER
WITH THE SURFACE LOW. THIS MEANS WE COULD END UP WITH LOWER SWELL
HEIGHTS AND HAVE TRENDED THEM LOWER IN THE FORECAST. FOR NOW WE'LL
CONTINUE WITH A BLEND BETWEEN THE TWO WITH MORE LEAN TOWARDS THE EC.
-PETRUCELLI/SK

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON
     TO 11 PM PDT THURSDAY FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THURSDAY
     FOR PZZ350-356-370-376.
     GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
     PZZ376.

Nearby

Gale Warnings in Oregon, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.